MAUDE Adverse Event Report: SYNTHES GMBH QUICK COUPLING FOR K-WIRES; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH QUICK COUPLING FOR K-WIRES; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 532.022
Medical Device Problem Codes Leak/Splash (1354); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that the quick coupling device was losing a substance resembling gear oil and was producing a grinding sound while spinning.It was further reported that the pin/wire driver was broken.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure or if a spare device was available for use.There was no human patient involvement as this device is for veterinary use only.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in (b)(6) 2026.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary: the actual device was returned for evaluation.A visual and functional assessment was performed on the device.The following steps failed: check self-holding force in smallest range.Check function in running mode.During the service evaluation the following failures were identified: functional: noise - excessive.Internal finding: corrosion/rusting/pitting.Conclusion: failure reported for noise - excessive confirmed.Root cause: improper maintenance.Reported condition of leak - liquid not confirmed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: b5: during subsequent follow-up with the reporter additional information was obtained.The reporter clarified that the device was leaking what was assumed as oil.Furthermore, the device was making a grinding noise that was not normal but not very loud.

Brand Name
QUICK COUPLING FOR K-WIRES
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key24258859
Report Number8030965-2026-01189
Device Sequence Number8064951
Product Code HWE
UDI-Device Identifier10886982240613
UDI-Public(01)10886982240613(10)111678
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer02/09/2026
02/24/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/10/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown